Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 450, NWS Jackson, MS

June 8, 2005Carroll County, Holmes County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2005, 2:57 PM CDT for Carroll County, Holmes County, Leflore County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 2:57 PM CDT (19:57 UTC)
Expired
Jun 8, 2005, 3:31 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Carroll County, MS, Holmes County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:55 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 8, 9:55 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT WED JUN 8 2005

.DISCUSSION...MOSTLY CLEAR SKIES HAVE PRETTY MUCH DOMINATED THE CWA.
THIS HAS ALLOWED TEMPS TO WARM UP NICELY WITH 80S ACROSS MANY AREAS
BEFORE 1430Z. THIS WORKS VERY WELL WITH THE GOING TEMP FORECAST AND
LOOKING AT THIS MORNINGS SNDG HIGH TEMP FORECAST OF NEAR 90 LOOKS TO
BE PRETTY DECENT. CURRENTLY ANOTHER MCV IS SPINNING OVER SWSTRN LA
AND THIS WILL SLOWLY PUSH TO THE ENE. THIS ALONG WITH A SEABREEZE IS
GOING TO BE THE FOCUS FOR TSRA DEVELOPMENT PROBABLY AROUND MIDDAY.
CURRENTLY LIKELY POPS IN THE FORECAST BUT IF THIS IS ANYTHING LIKE
SUNDAYS MCV THEN LIKELY IS TOO LOW. WILL KEEP LIKELY POPS IN BUT
BUMP UP TO ATLEAST 70% ACROSS MUCH OF THE SOUTH. QPF GRID WILL ALSO
NEED TO BE UPPED TO ACCOUNT FOR LOCALLY HEAVY RAIN IN SOME AREAS.

&&

.AVIATION...NO MAJOR PROBLEMS SEEN EARLY THEN THIS AFTERNOON THERE
IS THE POSSIBILITY OF A FEW TSRA ACROSS THE AREA. MAIN TAF SITES OF
CONCERN THIS AFTERNOON WILL BE KHBG AND KGLH WHERE TSRA WILL LIKELY
BE AROUND THE AREA. VFR CONDITIONS WILL BE SEEN THROUGHOUT MOST OF
THE DAY IN ALL LOCALS BUT WHERE TSRA DO DEVELOPMENT...CEILINGS WILL
BECOME MVFR AT TIMES WITH CLOUD BASES AT OR JUST BELOW 3K. VISBIES
WILL ALSO DROP WITH ANY TSRA LIKELY ALSO FALLING TO MVFR NEAR 3 TO
4SM. THERE MAY BE A FEW STRONG TSRA DROPPING VISBIES TO IFR AROUND 1
TO 1 3/4 SM. THERE MAY BE A FEW WIND GUSTS APPROACHING 35 TO 40KTS
MAINLY AROUND KHBG AND LIMITED IF ANY SMALL HAIL.

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 8, 6:01 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CDT WED JUN 08 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091101-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
601 AM CDT WED JUN 08 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM GREENVILLE...TO
JACKSON TO HATTIESBURG. WARM...MOIST...UNSTABLE AIR COMBINED WITH
AFTERNOON HEATING WILL LEAD TO SCATTERED THUNDERSTORMS. A FEW
STORMS MAY BECOME STRONG WITH HEAVY RAINFALL...SMALL HAIL AND
WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
A SURGE OF DEEP TROPICAL MOISTURE SHOULD ARRIVE ACROSS THE
OUTLOOK AREA SATURDAY AND SATURDAY NIGHT BRINGING LOCALLY HEAVY
RAINFALL DURING THE WEEKEND. SEVERAL INCHES OF RAINFALL COULD
OCCUR MAINLY OVER THE SOUTHEASTERN HALF OF MISSISSIPPI AS THIS
SYSTEM PASSES BY EARLY MONDAY. STAY TUNED FOR LATER DEVELOPMENTS
CONCERNING THIS HEAVY RAINFALL POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AT THIS TIME THROUGH WEDNESDAY JUNE
15.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 8, 12:27 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT WED JUN 8 2005

MSZ053-054-059>062-081815-
ADAMS-CLAIBORNE-COPIAH-FRANKLIN MS-JEFFERSON-LINCOLN-
1227 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS ARE AFFECTING FRANKLIN COUNTY IN SOUTHWEST
MISSISSIPPI...

AT 1225 PM CDT...WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS
ORGANIZING ACROSS FRANKLIN COUNTY AND MOVING GENERALLY NORTHEAST
AROUND 15 MPH. EXPECT SOME OF THIS ACTIVITY TO MOVE INTO PORTIONS OF
EASTERN JEFFERSON AND NORTHWEST LINCOLN COUNTY WITHIN THE NEXT 15
TO 45 MINUTES.

THESE PARTICULAR STORMS ARE CAPABLE OF GENERATING WIND GUSTS UP TO
45 MILES AN HOUR...FREQUENT AND VERY DANGEROUS CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.  IN ADDITION...TORRENTIAL DOWNPOURS
COULD EASILY PRODUCE 1 TO 2 INCHES OF RAINFALL IN AN HOUR AND
ASSOCIATED AREAS OF PONDING WATER.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...
FOR FURTHER UPDATES ON THESE THUNDERSTORMS.

50
Special weather statement, Jun 8, 1:16 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT WED JUN 8 2005

MSZ043-048-049-082001-
HINDS-MADISON MS-RANKIN-
116 PM CDT WED JUN 8 2005

...LOCALLY STRONG THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF
THE METRO AREA...

AT 110 PM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS IN
PORTIONS OF EXTREME SOUTHWEST MADISON COUNTY AND WESTERN HINDS
COUNTY MOVING STEADILY EAST TOWARD INTERSTATE 55. THESE STORMS WILL
MOVE ACROSS MUCH OF THE JACKSON METROPOLITAN AREA THROUGH 300 PM.

THESE STORMS CAN BE EXPECTED TO PRODUCE FREQUENT STRIKES OF
DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. THERE IS
ALSO THE POTENTIAL FOR HEAVY AND TORRENTIAL DOWNPOURS TO PRODUCE
MINOR STREET FLOODING IN ISOLATED LOCATIONS. IN ADDITION...A FEW
STRONGER STORMS POSSIBLE DURING THIS TIME IN THE VICINITY OF THE
METRO COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH WHICH
COULD DOWN SMALL LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...
FOR FURTHER UPDATES ON THESE THUNDERSTORMS.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:01 PM CDTSevere Thunderstorm WarningJANClaiborne29 min
Jun 8, 3:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jun 8, 6:13 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.